It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board


Anemia Board Index
Board Index > Anemia | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


jlt18 - i'm in the same boat as you. Suffered with extremely low iron and took 2 years to raise it and that was when i found out that i had Hashi's.

A lot of thyroid sufferers have low iron problems. It is also very common for thyroid sufferers to have very low Vitamin D. Your doctor should check that also. Both iron and vitamin D malabsorbtion can be cause by gluten intolerance. Has anybody checked whether you are gluten intolerant? It's a simple blood test. Once again, us thyroid sufferers often have varying degrees of gluten intolerance.

With the vitamin D, when i was told to take it i began taking the basic 1000IU measurement (one gel capsule) as per instructions on the container. Next blood test i hadn't moved much and then my doctor issued me with some vitamin D drops which i drop 7 drops (4500IU) of onto my tongue each night after dinner. My vitamin D has moved up a little bit faster after taking a higher dosage. My doctor said taking vit D at night after dinner is more beneficial as its more likely i would have eaten meat and the vit D absorbs better. maybe this is due to the protein. He said vegetarians have a harder time absorbing vit D (and it has to be D3, not the other D).

I also have problems retaining iodine in my body. I lose more than i ought to and iodine is necessary for a healthy thyroid too.

I too have the adrenal issues. My doctor put me on Cortate tablets to help with my low morning cortisol levels and i'm so much better now. Are you only taking vitamin type supplements to help with your adrenals or are they actual medication what you are on?

If you were taking your iron along with the T4 you were on before that would make the T4 less effective and would also mean the T4 wouldn't be giving you the full benefit of making you feel better. You can take iron and other supplements alongside T3 med's but not T4. I believe i was told to not take iron or other vitamins 2 hours prior and 4 hours after taking your T4 meds. This is going to worry me next week as i've only been on a T3 med (triiodothyronine) and as of monday my doctor will be starting me on a little T4 (thyroxine). I'm juggling enough med's and supplements as it is and it frustrates me having to spread things out so that one thing doesnt inhibit another.

My medicinal listing and time frame is fast resembling a train time table :D It's ok if you are at home all day, but i work full time and remembering and taking time out to take this, eat food prior to taking certain things, take one thing and wait before you can take another is driving me nuts. The thing is, nobody at work understands. They simply think thyroid issues are like a headached, you pop one pill and hey presto problem solved. They don't realise how much stuff i actually take and how tired i sometimes get. maybe it's because i'm so good at hiding how i feel and just put on a happy face!!

Just incase you didn't know, zinc should not be taken until either 2 hours prior or after taking your iron, just like caffeinated beverages, red wine and dairy products inhibit iron absorbtion.

I'm not sure what Betaine is. I was taking a formula which my doctor's chemist especially made for him and its not a commercial brand, but there are a variety of commercial ones which people on these boards have a had decent success rates with. If your iron constipates you there are stool softeners you can buy. If it causes irritable bowel then you can take iron phosphate which calms the the stomach/bowel.

It's quite a long road and so many of us have been room mates here on the anemia board for quite some time (a number of us have thyroid issues too). So be prepared to bunk down for a while, but you are in good company :D





All times are GMT -7. The time now is 02:43 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!